Alert archive / Michigan / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 9, NWS Grand Rapids, MI

April 11, 2008Allegan County, Kent County, Ottawa County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Apr 11, 2008, 1:27 PM EDT for Allegan County, Kent County, Ottawa County, Michigan. It was in force for 48 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 11, 2008, 1:27 PM EDT (17:27 UTC)
Expired
Apr 11, 2008, 2:15 PM EDT
In force
48 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon

Counties Allegan County, MI, Kent County, MI, Ottawa County, MI

The radar

The Grand Rapids radar (KGRR), 13 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 1:35 PM EDTHAIL 0.25Burnips, MI
Apr 11, 1:42 PM EDTHAIL 0.56 S Hudsonville, MI
Apr 11, 1:48 PM EDTHAIL 0.53 S Byron Center, MI
Apr 11, 1:50 PM EDTHAIL 0.88Wyoming, MI
Apr 11, 1:57 PM EDTHAIL 0.25Wyoming, MI
Apr 11, 1:59 PM EDTHAIL 0.5Wyoming, MICLYDE PARK AND M 6
Apr 11, 2:01 PM EDTHAIL 0.5Wyoming, MI52ND AND CLAY
Apr 11, 2:07 PM EDTHAIL 0.5N Cascade, MI
Apr 11, 2:20 PM EDTHAIL 0.5Alto, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 12:58 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 5.5 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2008-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2008-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 448 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
462 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
448 m²/s²
0-3 km storm-relative helicity
382 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRR 111728
SVRGRR
MIC005-081-139-111815-
/O.NEW.KGRR.SV.W.0009.080411T1727Z-080411T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
127 PM EDT FRI APR 11 2008

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS
HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ALLEGAN COUNTY IN SOUTHWEST MICHIGAN
  SOUTHERN KENT COUNTY IN SOUTHWEST MICHIGAN
  SOUTHEASTERN OTTAWA COUNTY IN SOUTHWEST MICHIGAN

* UNTIL 215 PM EDT

* AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 18
  MILES SOUTH OF HUDSONVILLE...OR ABOUT 8 MILES NORTHWEST OF
  ALLEGAN...AND MOVING NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HOPKINS BY 135 PM EDT
  BURNIPS BY 140 PM EDT
  NORTH DORR...JAMESTOWN AND DORR BY 145 PM EDT
  BYRON CENTER AND HUDSONVILLE BY 150 PM EDT
  CUTLERVILLE...GRANDVILLE AND JENISON BY 155 PM EDT

REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES. TORNADOES CAN DEVELOP VERY RAPIDLY SO BE ALERT TO CHANGING
CONDITIONS. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE
OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

LAT...LON 4306 8574 4290 8530 4277 8555 4258 8582
      4268 8599
TIME...MOT...LOC 1727Z 218DEG 39KT 4262 8595

$$

COBB
2 follow-up statements
000 
WWUS53 KGRR 111753
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
153 PM EDT FRI APR 11 2008

MIC005-139-111803-
/O.CAN.KGRR.SV.W.0009.000000T0000Z-080411T1815Z/
ALLEGAN MI-OTTAWA MI-
153 PM EDT FRI APR 11 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OTTAWA AND
NORTHEASTERN ALLEGAN IS CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
SOUTHWESTERN MICHIGAN.

LAT...LON 4296 8577 4301 8578 4306 8574 4293 8537
      4291 8535 4278 8575 4280 8578 4295 8578
TIME...MOT...LOC 1753Z 218DEG 39KT 4284 8571

$$

MIC081-111815-
/O.CON.KGRR.SV.W.0009.000000T0000Z-080411T1815Z/
KENT MI-
153 PM EDT FRI APR 11 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR SOUTHERN KENT...

AT 148 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
BYRON CENTER...OR ABOUT 12 MILES SOUTHWEST OF GRAND RAPIDS...AND
MOVING NORTHEAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  KENTWOOD...DUTTON AND WALKER BY 200 PM EDT
  EAST GRAND RAPIDS...GRAND RAPIDS AND CASCADE BY 205 PM EDT
  ADA BY 210 PM EDT

REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES. TORNADOES CAN DEVELOP VERY RAPIDLY SO BE ALERT TO CHANGING
CONDITIONS. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE
OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
SOUTHWESTERN MICHIGAN.

LAT...LON 4296 8577 4301 8578 4306 8574 4293 8537
      4291 8535 4278 8575 4280 8578 4295 8578
TIME...MOT...LOC 1753Z 218DEG 39KT 4284 8571

$$
DUKE
000 
WWUS53 KGRR 111810
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
211 PM EDT FRI APR 11 2008

MIC081-111821-
/O.EXP.KGRR.SV.W.0009.000000T0000Z-080411T1815Z/
KENT MI-
211 PM EDT FRI APR 11 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN KENT WILL BE ALLOWED
TO EXPIRE...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER
SEVERE. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
SOUTHWESTERN MICHIGAN.

LAT...LON 4296 8577 4301 8578 4306 8574 4293 8537
      4291 8535 4278 8575 4280 8578 4295 8578
TIME...MOT...LOC 1811Z 218DEG 39KT 4299 8555

$$
DUKE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 12:30 PM EDT, 57 minutes earlier.

Area forecast discussion, Apr 11, 12:30 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1230 PM EDT FRI APR 11 2008

LATEST UPDATE...SHORT TERM...

.SYNOPSIS...(423 AM EDT FRI APR 11 2008)
A WARM FRONT WILL LIFT UP TO THE INTERSTATE 96 CORRIDOR
TODAY...ALLOWING MUCH WARMER AIR TO MOVE IN OVER THE SOUTHERN
PORTION OF THE AREA. THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS
MORNING AND EARLY THIS AFTERNOON AS A COLD FRONT MOVES THROUGH THE
AREA. SOME OF THE THUNDERSTORMS COULD BECOME SEVERE. COLDER AIR WILL
MOVE IN BEGINNING TONIGHT...AND SHOWERS WILL CONTINUE ACROSS THE
AREA THROUGH SATURDAY NIGHT. SOME SNOW IS EXPECTED TO MIX IN LATE
SATURDAY...AND CHANGE OVER TO ALL LIGHT SNOW SATURDAY NIGHT. MILDER
AND DRIER AIR WILL GRADUALLY BUILD IN EARLY NEXT WEEK.

&&

.SHORT TERM...(423 AM EDT FRI APR 11 2008)
(TODAY THROUGH SUNDAY)

WARM FRONT HAS MADE IT NORTH TO THE I-96 CORRIDOR AS OF NOON AND A
TRIPLE POINT IS EVIDENT NEAR MILWAUKEE. COLD FRONT EXTENDS SSE FROM
THERE. SFC LI/S HAVE DROPPED TO -5 OR SO OVER THE SW CORNER OF LWR
MI AND THAT INSTABILITY WILL SPREAD FARTHER NORTH AND EAST OVER THE
NEXT FEW HOURS. EVERYTHING LOOKS ON TRACK FOR SOME SVR WEATHER TODAY
CONSIDERING THE CLEARING SOUTH OF THE WARM FRONT. TORNADO WATCH WILL
LIKELY BE ISSUED BY 18Z PER SPC AND WILL UPDATE GRIDS/ZONES AT THAT
TIME.

THE FOCUS IS ON THE SEVERE WEATHER THREAT ACROSS THE CWFA THIS
AFTERNOON. INDICATIONS REMAIN THAT THE DEVELOPING TRIPLE POINT WILL
MOVE ABOUT AS FAR NORTH AS M-46...ALLOWING THE SRN HALF OF THE CWFA
TO SNEAK INTO THE WARM SECTOR. TEMPS SHOULD WARM WELL INTO THE 60S
AND APPROACH 70 DOWN SOUTH. THIS WILL OCCUR AS THE COLD POOL ALOFT
WILL MOVE IN WITH STEEP MID LEVEL LAPSE RATES APPROACHING 8.0 C/KM
CENTERED AROUND 18Z. MODELS INDICATE ML CAPES OF 500-1000 J/KG WILL
DEVELOP AND SFC BASED LI/S WILL DROP DOWN TO AROUND -5 TO -6 BY
18Z...ESPECIALLY FURTHER SOUTHEAST. CONVECTION IS EXPECTED TO FIRE
OVER THE CWFA...AND WILL LIKELY EXIT THE CWFA AROUND OR JUST AFTER
21Z.

WIND PROFILES IN THE WARM SECTOR WILL BE GENERALLY UNIDIRECTIONAL
WHICH WOULD SUPPORT BOWING LINES. LARGE HAIL WILL BE POSSIBLE WITH
ANY OF THE STORMS DUE TO THE STEEP MID LEVEL LAPSE RATES MENTIONED
ABOVE. TORNADOES WILL ALSO BE POSSIBLE WITH 20-30 KNOTS OF 0-1KM
SHEAR...0-1KM HELICITIES OVER 100 M2/S2...AND THE TRIPLE POINT IN
THE VICINITY. AREAS IN THE VICINITY OF THE WARM FRONT WILL ALSO BE
UNDER A TORNADO POTENTIAL. THE THING THAT COULD LIMIT THIS ALL IS IF
SUNSHINE ENDS UP BEING LIMITED. THIS SITUATION DEFINITELY HAS TO BE
MONITORED.

ONCE FRONT MOVES THROUGH...COLDER AIR ADVECTS IN AROUND THE SRN
PORTION OF THE OCCLUDING LOW. A FEW SHOWERS WILL BE POSSIBLE
TONIGHT...BUT THE BEST POTENTIAL OF PCPN WILL BE NORTH OF THE LOW
WHERE THE WRAP AROUND MOISTURE/TROWAL WILL BE FOUND. THIS PCPN WILL
THEN SHIFT SOUTH THROUGH THE DAY ON SAT...ALLOWING MOST AREAS TO SEE
PCPN. P-TYPE LOOKS TO BE MAINLY RAIN THROUGH 00Z SUN WITH ENOUGH
WARM AIR AT THE SFC...WITH PCPN CHANGING OVER THE SNOW FROM N TO S
AS THE COLDER AIR MOVES IN. SOME LOCATIONS COULD SEE A DUSTING OF
SNOW BEFORE THE MAJORITY OF THE PCPN ENDS SAT NIGHT. A RESIDUAL CHC
OF RAIN OR SNOW SHOWERS REMAIN ON SUN AS THE GENERAL UPPER FLOW
REMAINS CYCLONIC.

&&

.LONG TERM...(423 AM EDT FRI APR 11 2008)
(SUNDAY NIGHT THROUGH THURSDAY)
HIGH PRESSURE SETTLES IN ON THE REGION SUNDAY NIGHT INTO TUESDAY
PROVIDING MAINLY DRY AND COOLER THAN NORMAL WEATHER.  SOUTHWEST
WINDS STRENGTHEN LATER TUESDAY INTO WEDNESDAY AS THE HIGH PUSHES
EAST OF THE REGION.  THIS WILL ALLOW FOR A WARM UP.  PRECIPITATION
CHANCE REMAIN LOW GOING INTO WEDNESDAY AND THURSDAY.  A WEAKENING
COLD FRONT WILL BE CROSSING THE AREA FOR THE END OF THE WEEK.

&&

.AVIATION...(745 AM EDT FRI APR 11 2008)
WILL NEED TO MONITOR THE DEVELOPING FOG NEAR KSBN AND KJXN.  AS THE
WARM FRONT LIFTS NORTH...IFR OR LOWER CONDITIONS HAVE BEEN
FORECASTED FOR ALL TAF SITES FOR A FEW HOURS THIS AM.  THEN THE COLD
FRONT COMES THROUGH THIS AFTERNOON.  I FEATURED A HIGHER
THUNDERSTORM THREAT THE FURTHER EAST...FOR KLAN AND KJXN.  BEHIND
THE COLD FRONT CEILINGS WILL FALL TO MVFR OVERNIGHT.

&&

.MARINE...(423 AM EDT FRI APR 11 2008)
WINDS ARE NOW COMING DOWN ALONG THE LAKESHORE AS THE CORE OF THE LOW
LEVEL JET IS MOVING EAST OF THE AREA. THE EASTERLY COMPONENT TO THE
WIND HAS LIMITED WAVE HEIGHT. WINDS WILL BECOME MORE SOUTHWEST LATER
TODAY WITH THE APPROACH AND PASSAGE OF THE FRONT. WINDS ARE EXPECTED
TO SPIKE UP ONCE AGAIN NEAR THE FRONT. IT LOOKS LIKE A SMALL CRAFT
ADVISORY SHOULD COVER THIS MORNING AND THIS AFTERNOON. WINDS WILL
BECOME NORTHERLY ON SUNDAY AS THE OCCLUDED LOW SHIFTS SOUTH OF THE
AREA.

&&

.HYDROLOGY...(423 AM EDT FRI APR 11 2008)
THE AREAL FLOOD WATCH WAS CANCELLED THIS MORNING AS ALL OF THE
HEAVIER RAIN HAS SHIFTED EAST OF THE CWFA. ADDITIONAL RAINFALL IS
LIKELY THIS AFTERNOON WITH CONVECTION THAT DEVELOPS ALONG THE
FRONT...HOWEVER ADDITIONAL BASIN QPF SHOULD REMAIN BELOW A QUARTER
OF AN INCH.

RAINFALL AMOUNTS ACROSS THE AREA HAVE RANGED FROM HALF AN
INCH UP TO TWO INCHES AT SOME LOCATIONS. RAINFALL HAS BEEN PRETTY
MUCH IN LINE WITH WHAT WAS EXPECTED YESTERDAY...AND WHAT WAS INPUT
INTO THE HYDROLOGIC MODELS AT THE RFC. WE EXPECT WHEN THE NEW
FORECAST COME OUT LATER THIS MORNING...MANY RIVERS WILL BE FORECAST
TO RISE ABOVE ACTION STAGE...BUT WILL LIKELY END UP JUST SHORT OF
FLOOD STAGE AT MOST LOCATIONS.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY FROM ST JOE TO MANISTEE THROUGH 12Z SAT.

&&

SYNOPSIS:   NJJ
SHORT TERM: NJJ/MEADE
LONG TERM:  MJS
AVIATION:   MJS
MARINE:     NJJ
HYDROLOGY:  NJJ
Hazardous weather outlook, Apr 11, 5:32 AM EDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
532 AM EDT FRI APR 11 2008

MIZ037>040-043>046-050>052-056>059-064>067-071>074-120945-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
532 AM EDT FRI APR 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY ACROSS ALL
OF SOUTHWEST LOWER MICHIGAN. THE PRIMARY THREATS ARE DAMAGING
WINDS...LARGE HAIL AND PERHAPS A FEW TORNADOES. IN ADDITION
FREQUENT LIGHTNING AND BRIEFLY HEAVY RAINFALL WILL ACCOMPANY THE
STRONGEST THUNDERSTORMS.  THE MAIN STORM MOTION WILL BE NORTHEAST
AT 40 MPH. THE TIME FRAME FOR THE SEVERE WEATHER IS FROM NOON TO 4
PM.

DUE TO THE RECENT HEAVY RAINFALL...RUNOFF WILL LEAD TO RISING
STREAM AND RIVER LEVELS. SOME MINOR FLOODING IS POSSIBLE.
ADDITIONAL RAINFALL AMOUNTS OF UNDER A HALF INCH ARE EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

RISING WATER LEVELS ON STREAMS AND RIVERS COULD LEAD TO SOME MINOR
FLOODING INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

LMZ844>849-120945-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
532 AM EDT FRI APR 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

DUE TO THE WINDS AND WAVES...CONDITIONS WILL BE HAZARDOUS FOR
SMALL CRAFT THROUGH TONIGHT. IN ADDITION THE POTENTIAL EXISTS FOR
SOME THUNDERSTORMS WITH HIGH WINDS AND FREQUENT LIGHTNING TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WINDS WILL BECOME NORTHERLY AND IT WILL TURN COLDER THIS WEEKEND.
THUS CONDITIONS WILL REMAIN HAZARDOUS FOR SMALL CRAFT.

In the hours before

Special weather statement, Apr 11, 12:29 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1229 PM EDT FRI APR 11 2008

MIZ064-071-111700-
ALLEGAN-VAN BUREN-
1229 PM EDT FRI APR 11 2008

...SPECIAL WEATHER STATEMENT...

AT 1227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR BENTON HARBOR...MOVING
NORHTEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
MCDONALD...          COVERT...          SOUTH HAVEN...
PULLMAN...           ALLEGAN...         FENNVLILLE...
SAUGATUK...          HOPKINS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4232 8635 4233 8633 4243 8630 4246 8628
      4260 8626 4266 8622 4264 8556 4221 8623
      4224 8624 4224 8633 4225 8638
TIME...MOT...LOC 1629Z 180DEG 0KT 4223 8629

COBB
Special weather statement, Apr 11, 12:29 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1229 PM EDT FRI APR 11 2008

MIZ064-071-111700-
ALLEGAN-VAN BUREN-
1229 PM EDT FRI APR 11 2008

...SPECIAL WEATHER STATEMENT...

AT 1227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR BENTON HARBOR...MOVING
NORHTEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
MCDONALD...          COVERT...          SOUTH HAVEN...
PULLMAN...           ALLEGAN...         FENNVILLE...
SAUGATUCK...         HOPKINS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4232 8635 4233 8633 4243 8630 4246 8628
      4260 8626 4266 8622 4264 8556 4221 8623
      4224 8624 4224 8633 4225 8638
TIME...MOT...LOC 1629Z 180DEG 0KT 4223 8629

COBB
Local storm report, Apr 11, 1:02 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
102 PM EDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0101 PM     HAIL             SOUTH HAVEN             42.40N 86.27W
04/11/2008  E1.00 INCH       VAN BUREN          MI   TRAINED SPOTTER

&&

MKALEMBK
Local storm report, Apr 11, 1:19 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
119 PM EDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0119 PM     HAIL             PULLMAN                 42.48N 86.09W
04/11/2008  E0.25 INCH       ALLEGAN            MI   LAW ENFORCEMENT

&&

RSUTTLE
Local storm report, Apr 11, 1:20 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
120 PM EDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0119 PM     HAIL             3 N PAW PAW             42.26N 85.89W
04/11/2008  E0.25 INCH       VAN BUREN          MI   PUBLIC

&&

RSUTTLE
Local storm report, Apr 11, 1:27 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
127 PM EDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0119 PM     HAIL             HAMILTON                42.68N 86.01W
04/11/2008  E1.00 INCH       ALLEGAN            MI   PUBLIC

&&

RSUTTLE

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 12:29 PM EDTSpecial Weather StatementGRRAllegan, Van Buren31 min
Apr 11, 12:44 PM EDTSevere Thunderstorm WarningGRRAllegan, Van Buren46 min
Apr 11, 2:13 PM EDTSpecial Weather StatementGRRKent62 min
Apr 11, 2:18 PM EDTSpecial Weather StatementGRRClinton, Eaton57 min
Apr 11, 2:22 PM EDTSevere Thunderstorm WarningGRRIsabella, Mecosta, Montcalm38 min
Apr 11, 2:35 PM EDTSevere Thunderstorm WarningGRRGratiot, Ionia, Isabella, Mecosta, Montcalm40 min
Apr 11, 3:18 PM EDTSpecial Weather StatementGRRCalhoun, Clinton, Eaton, Ingham, Jackson27 min
Apr 11, 4:01 PM EDTSpecial Weather StatementGRRBarry, Gratiot, Ionia59 min
Apr 11, 4:40 PM EDTSevere Thunderstorm WarningGRRClinton, Gratiot, Montcalm50 min
Apr 11, 4:47 PM EDTSevere Thunderstorm WarningGRRCalhoun, Jackson31 min
Apr 11, 5:07 PM EDTSevere Thunderstorm WarningGRRClinton, Eaton, Ingham, Ionia38 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.